Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 365, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 17, 2000, 1:45 PM CDT for Rankin County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 1:45 PM CDT (18:45 UTC)
- Expired
- Jun 17, 2000, 2:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rankin County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383 WUUS54 KJAN 171846 SVRJAN MSC121-171915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 145 PM CDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 215 PM CDT * AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF BRANDON...OR ABOUT 7 MILES SOUTH OF RICHLAND...MOVING NORTH AT 20 MPH. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3215 9012 3207 9009 3233 8978 3235 9008 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:00 AM CDT, 10 hours 45 minutes earlier.
Area forecast discussion, Jun 17, 3:00 AM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SAT JUN 17 2000 IN THE UPPER LEVELS OF THE ATMOSPHERE A BROAD AREA OF HIGH PRESSURE IS CENTERED OFF THE SOUTHEAST COAST WITH A WEAK AREA OF LOW PRESSURE IN THE NORTHERN GULF. AT THE SURFACE AREA OF HIGH PRESSURE IS ALSO CENTERED OFF THE SOUTHEAST COAST...WITH A SLOW MOVING COLD FRONT EXTENDING FROM NORTHEAST TEXAS TO NORTHWEST ARKANSAS AND THROUGH THE OHIO VALLEY. WATER VAPOR IMAGERY SHOWS PLENTY OF MOISTURE FEEDING INTO THE AREA ON THE BACK SIDE OF THE HIGH. PRECIPITABLE WATER READINGS WERE AROUND 2.2.00 INCHES AT 00Z. MODELS SIMILAR WITH THE LARGE SCALE FEATURES...BUT THE AVN SEEMS TO CONTINUE TO HAVE THE BEST HANDLE ON THE TRACK AND STRENGTH OF THE UPPER LOW AS WELL AS THE MOISTURE FIELD OVER THE AREA. THE UPPER LOW WILL CONTINUE TO MOVE WEST THROUGH TODAY...BECOMING LESS OF A FACTOR IN OUR WEATHER. THE HIGH PRESSURE ALONG THE COAST WILL START TO BUILD WESTWARD IN RESPONSE TO STRONG TROUGH MOVING ALONG THROUGH THE GREAT LAKES AND THE NORTHEAST. MOISTURE LEVELS WILL REMAIN HIGH AS FLOW CONTINUES OFF THE GULF. PWS WILL REMAIN IN THE 1.75 TO 2.25 IN RANGE THROUGH 48 HOURS. THE FRONTAL BOUNDARY WILL REMAIN NORTH OF THE FORECAST AREA AND MAKE VERY LITTLE SOUTHWARD PROGRESS OVER THE NEXT TWO DAYS. WITH NO PRIMARY FOCUSING MECHANISM IN PLACE...CONVECTION WILL BE FUELED MAINLY BY DAYTIME HEATING. SEVERAL LITTLE WEAK VORT MAXS WILL ALSO MOVE ACROSS THE NORTHERN GULF AND ALONG THE COAST TO AID IN DEVELOPMENT. MODELS HAVING SOME TROUBLE HANDLING THE SITUATION ACROSS THE REGION. AVN KEEPS CATEGORICAL/LIKELY POPS THROUGH 48 HOURS WHILE THE OTHER MODELS ARE LESS AGGRESSIVE WITH LIKELY/CHANCE POPS THROUGH SUNDAY. WILL TRIM AVN POPS AND GO WITH A BLEND OF POPS AND TEMPS FROM FAN/FWC GUIDANCE..AS CATEGORICAL POPS SEEMS TOO HIGH WITH DAYTIME HEATING AS THE ONLY TRIGGER. QPF DISCUSSION: AVN MODEL HAS BEEN CONSISTENT WITH RISING PRECIPITABLE WATER VALUES OF EXCEEDING 2 INCHES THROUGH SUNDAY MORNING...WHILE THE ETA/NGM HAS AN AVERAGE VALUE OF 1.75 INCH. THE AVN SEEMED TO BE A LITTLE DRY...QPF AMOUNTS OF .15 TO .45 INCH FOR 24 HOURS. THE ETA/NGM HAD .25 TO AROUND .75 INCH. NCEP HAD AMOUNTS OF .25 TO .50 INCH...WITH THE HIGHER AMOUNTS IN THE NORTHWEST SECTION. SO WITH THIS IN MIND WILL GO WITH NCEP WHICH IS A COMPROMISE. EXTENDED DISCUSSION: WILL NOT MAKE ANY MAJOR CHANGES TO THE EXTENDED AT THIS TIME. WITH THE STRENGTHENING OF THE BERMUDA HIGH ACROSS THE SOUTH EXPECT PRECIP TO BECOME MORE SCATTERED IN NATURE WITH A RISE IN TEMPERATURES. PRELIM NUMBERS... JAN 088/072 087/072 087 6464 MEI 087/071 088/072 087 6464 .JAN... MS...NONE. AR...NONE. LA...NONE.
In the hours before
Special weather statement, Jun 17, 9:55 AM CDT, 3 hours 50 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 180400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 955 AM CDT SAT JUN 17 2000 AN UPPER LEVEL LOW WILL CONTINUE TO SPIN ITS WHEELS OFF THE LOUISIANA AND MISSISSIPPI COASTS THROUGH TONIGHT. A COUPLE OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION LATER THIS AFTERNOON. AS THESE DISTURBANCES INTERACT WITH THE AMPLE LOW LEVEL MOISTURE DURING MAXIMUM DAYTIME HEATING...EXPECT SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS LATER TODAY. MODERATE INSTABILITY WILL EXIST OVER THE LOWER MISSISSIPPI VALLEY THROUGH LATE AFTERNOON...HOWEVER WIND SHEAR IS EXPECTED TO REMAIN WEAK. AS COOLING ALOFT OCCURS FROM THE UPPER LEVEL DISTURBANCES...A FEW THUNDERSTORMS MAY BECOME STRONG LATER TODAY. WIND GUSTS IN EXCESS OF 40 MPH...SMALL HAIL AND VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE ISOLATED...STRONGER THUNDERSTORMS. HOWEVER... ...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN WHICH INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 31 min |
| Jun 17, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 42 min |
| Jun 17, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 49 min |
| Jun 17, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Simpson | 41 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.